Previous |  Up |  Next


networks of strings; input-output map; well-posed system
We consider a tree-shaped network of vibrating elastic strings, with feedback acting on the root of the tree. Using the d’Alembert representation formula, we show that the input-output map is bounded, i.e. this system is a well-posed system in the sense of G. Weiss (Trans. Am. Math. Soc. 342 (1994), 827–854). As a consequence we prove that the strings networks are not exponentially stable in the energy space. Moreover, we give explicit polynomial decay estimates valid for regular initial data.
[1] K.  Ammari, M.  Jellouli: Stabilization of star-shaped networks of strings. Differ. Integral Equations 17 (2004), 1395–1410. MR 2100033
[2] K.  Ammari, M.  Jellouli, and M.  Khenissi: Stabilization of generic trees of strings. J.  Dyn. Control Syst. 11 (2005), 177–193. DOI 10.1007/s10883-005-4169-7 | MR 2131807
[3] K.  Ammari, M.  Tucsnak: Stabilization of second order evolution equations by a class of unbounded feedbacks. ESAIM, Control Optim. Calc. Var. 6 (2001), 361–386. DOI 10.1051/cocv:2001114 | MR 1836048
[4] J.  von Below: Classical solvability of linear parabolic equations in networks. J.  Differ. Equations 52 (1988), 316–337. MR 0932369
[5] R.  Dáger: Observation and control of vibrations in tree-shaped networks of strings. SIAM.  J. Control Optim. 43 (2004), 590–623. DOI 10.1137/S0363012903421844 | MR 2086175 | Zbl 1083.93022
[6] R.  Dáger, E.  Zuazua: Wave propagation, observation and control in $1$-$d$ flexible multi-structures. Mathématiques et Applications, Vol.  50, Springer-Verlag, Berlin, 2006. DOI 10.1007/3-540-37726-3 | MR 2169126
[7] R.  Dáger, E.  Zuazua: Controllability of star-shaped networks of strings. C.  R.  Acad. Sci. Paris 332 (2001), 621–626. DOI 10.1016/S0764-4442(01)01876-6 | MR 1841896
[8] R.  Dáger, E.  Zuazua: Controllability of tree-shaped networks of vibrating strings. C.  R.  Acad. Sci. Paris 332 (2001), 1087–1092. DOI 10.1016/S0764-4442(01)01942-5 | MR 1847485
[9] J.  Lagnese, G.  Leugering, and E. J. P. G.  Schmidt: Modeling, Analysis of Dynamic Elastic Multi-link Structures. Birkhäuser-Verlag, Boston-Basel-Berlin, 1994. MR 1279380
[10] I.  Lasiecka, J.-L.  Lions, and R.  Triggiani: Nonhomogeneous boundary value problems for second-order hyperbolic generators. J.  Math. Pures Appl. 65 (1986), 92–149. MR 0867669
[11] J.-L.  Lions, E.  Magenes: Problèmes aux limites non homogènes et applications. Dunod, Paris, 1968.
[12] J. L.  Lions: Contrôle des systèmes distribués singuliers. Gauthier-Villars, Paris, 1983. MR 0712486 | Zbl 0514.93001
[13] A.  Pazy: Semigroups of Linear Operators and Applications to Partial Differential Equations. Springer-Verlag, New York, 1983. MR 0710486 | Zbl 0516.47023
[14] E. J. P. G.  Schmidt: On the modelling and exact controllability of networks of vibrating strings. SIAM J.  Control Optim. 30 (1992), 229–245. DOI 10.1137/0330015 | MR 1145715 | Zbl 0755.35008
[15] G.  Weiss: Transfer functions of regular linear systems. Part I. Characterizations of regularity. Trans. Am. Math. Soc. 342 (1994), 827–854. MR 1179402
Partner of
EuDML logo